New meds might be harmful...

Discussion in 'I Have a Question...' started by KittyGirl, Dec 3, 2010.

Thread Status:
Not open for further replies.
  1. KittyGirl

    KittyGirl Well-Known Member

    Mom picked up my first new set of meds today; some sleeping pills.

    My Psych doctor prescribed them to me so that I can regulate my sleeping and hopefully; become more physically healthy. (since I get no sleep most days and maybe a few hours a week - and I'm always sick and lacking vitamins that most people would get just from being in the sunlight from time to time)
    Once I get more sleep and a clearer mind, we will be talking about possibly putting me on other meds for my anxiety/depression and other things. For now though- just a trial run on some new sleep meds.

    Dosage is fairly low, I think - as I'm just starting... but the pharmacist has told my mother that the pills have a fairly high chance of affecting my mood and possibly giving me suicidal thoughts.

    I already have suicidal thoughts most days before even taking any pills.

    If I'm taking something that could make my mood lower... then I'll probably end up attempting again. I've been trying not to- but kindof failing...

    Should I go back to my doctor and tell her how I'm feeling - and not take these specific pills?
    I'll be at home alone every day and no one will be around for me if I get a sudden low and want to kill myself... so there's no safety net.
    I'm also being trusted to take my pills without an automatic daily dispenser; which means that I can take as many as I want if I suddenly wanna take the whole bottle.

    I want to be responsible for myself, but I don't know if I am.
    What would you do in this situation?
     
  2. Caster

    Caster Well-Known Member

    I'm not sure what how good of advice I can offer since I'm not an MD, but I would be cautious about it. I imagine they're starting you on a fairly low dose so if you use them just carefully monitor how you're feeling, and if you start feeling any worse, regardless of which it's actually the meds or just a coincidence (could be hard to sort out), then I would stop them cold turkey. This is assuming you are starting on a low dose.

    As far as having a whole bottle, I've got a background of alcohol/benzo abuse. So I personally would be a little nervous, but if you don't have a substance abuse problem then that's a plus.

    And if your doctor doesn't know how you're feeling (suicidal) then I would definitely go back and tell them that if you can. If not I understand.

    I hope this was somewhat helpful.

    Oh, and what sleeping medications are you on?
     
  3. aoeu

    aoeu Well-Known Member

    You should try them. I'd imagine you mean benzos when you say sleeping pills. I've tried both lorazepam and clonazepam among that class of meds. The latter gives me suicidal thoughts, the former is very helpful with no side effects.

    Edit: but they vary from person to person in their effect, that's just my experience above.
     
    Last edited by a moderator: Dec 3, 2010
  4. doityourself

    doityourself Well-Known Member

    The majority of these types of medicine they say MAY cause sucidial thoughts esp in younger people. If your worried about taking it then call your doctor and talk about your concerns. He may be able to prescribe something else or monitor you more closely.

    Good Luck, I hope you do get some sleep, I know that will make you feel so much better and hope it gives you the energy to move forward with your plans on getting yourself back in order.
     
  5. bluegrey

    bluegrey Antiquities Friend

    I guess you have already tried sleep hygiene techniques. I have struggled with bouts of insomnia that have lasted years at a time. I would strongly recommend a consistent nightly routine that included avoiding bright light and mentally challenging tasks for two hours before bedtime. Bright light (except in the red spectrum) interferes with your "internal clock" - I wear sunglasses if I am watching TV before bed.

    I feel especially depressed and disorientated when I resort to sleeping medications.
     
  6. KittyGirl

    KittyGirl Well-Known Member

    My sleep disorders are both genetic as far as I can tell. My father is the exact same way. I've had insomnia since I was 8 or 9 and I started having bouts of hypersomnia when I was 16; due to the development of a physical illness.
    As far as I can remember, I don't remember getting regular sleep in my life.

    I'm a regular bi-annually at the sleep clinic back home.
    I've tried every sleep hygiene and homeopathic method as suggested to me by my G.P, therapist and dietitian but nothing in the past has worked for me.
    None of the pills in the past worked for me, either.
    I'm currently trying trazodone by recommendation of my new psych doctor and so far there haven't been any effects. I'm to give it at least a month trial though to see if it does anything.


    I've also tried both lorazepam and clonazepam in the past and neither had much of any effect at all.
     
Thread Status:
Not open for further replies.